Jump to content

Hypoperfusion And Normotension


Recommended Posts

Does anyone know how to help peripheral normotensive cerebral hypoperfusion, i.e. lightheaded and symptoms of reduced blood flow to the head with normal blood pressure. My BP usually runs about 90/65, but I can only stand up for a few minutes at a time and am now having symptoms sitting as well. The only thing that helps is laying down. Does anyone know if midodrine is supposed to help this? What about Florinef? Drinking pedialyte? Thank you in advance for your feedback and suggestions.

~ Broken_Shell ;)

Link to comment
Share on other sites

Both Florinef and Midodrine are supposed to help with that condition, although Midodrine seems to me to be a little more of an 'energy' drug. I only use it when I really have to have some extra energy, and then I only take 1/2 of a .25 tablet. If you're sensitive to drugs like a lot of us are, I would start very slowly with your doctor's guidance. Lots of water, salt, and compression hose like Firewatcher recommended can also help.

Cheers,

Jana

Link to comment
Share on other sites

I would describe a BP of 90/55 as hypotensive ie low blood pressure. "Normal" BP should be more like 120/80.

Increasing your BP should help with the symptoms of cerebral hypoperfusion that you are describing. There are 2 main ways to raise BP (1) increasing blood volume and (2) vasoconstriction.

(1) The usual fluids and sodium will help with this. Sodium can be from dietary salt, gatorade, pedialyte or salt tablets. Adding Fludrocortisone (Florinef) makes the kidneys retain sodium and that causes more water to remain in the blood. Medications like Erythropoetin (Epogen) also increase blood volume but are usually used where other medications have not worked.

(2) The most common vasoconstrictive medication is Midodrine. A Non-medication way of obtaining a similar effect to constricting blood vessels is to wear compression garments such as stockings or hose or abdominal binders.

Flop

Link to comment
Share on other sites

Like flop said - I think that is a little low for 'normo-tensive'.

The problem is that cerebral hypoperfusion in POTS can occur for a variety of different reasons. It can occur because of reduced peripheral resistance which your posts suggests you dont have, because of a possible parasympathetic withdrawal that relates more to cerebral-vascular control than blood pressure and then there is excessive cerebral vasoconstriction/vasospams in NET deficiency and hypocapnic POTS.

For me anything that boosts blood pressure helps - licorice, salt, or LOTS of water/gatorade.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...